Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 7, 2019, 12:36 AM CDT for Brown County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 12:36 AM CDT (05:36 UTC)
- Expired
- Aug 7, 2019, 1:00 AM CDT
- In force
- 24 min
- Issued by
- NWS North Platte, NE
County Brown County, NE
The radar
The North Platte radar (KLNX), 79 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3098 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.5
The text
As transmitted.
226 WWUS83 KLBF 070536 SPSLBF Special Weather Statement National Weather Service North Platte NE 1236 AM CDT Wed Aug 7 2019 NEZ008-009-070600- Brown-Rock- 1236 AM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK AND SOUTHEASTERN BROWN COUNTIES... At 1235 AM CDT, a strong thunderstorm was located 11 miles south of Johnstown, or 12 miles southwest of Ainsworth, moving southeast at 30 mph. Nickel size hail is possible with this storm. Locations impacted include... Rose, Hofeld Lake, Raven, Duff, Jones Lake, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes Highway 183 between mile markers 150 and 168. LAT...LON 4229 9996 4245 9987 4234 9936 4210 9950 TIME...MOT...LOC 0535Z 292DEG 26KT 4241 10002 $$ Taylor
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:26 AM CDT, 10 minutes earlier.
Area forecast discussion, Aug 7, 12:26 AM CDT, 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1226 AM CDT Wed Aug 7 2019 .UPDATE... Issued at 904 PM CDT Tue Aug 6 2019 The forecast has been updated to add the chance for strong to severe thunderstorms across portions of central Nebraska. A cluster of storms is currently tracking southeast across south central South Dakota and is expected to track through portions of central Nebraska overnight. && .SHORT TERM...(This evening through Wednesday night) Issued at 317 PM CDT Tue Aug 6 2019 Main forecast challenge is thunderstorm chances tonight. Monsoonal moisture continues to rotate into the Central Plains. Precipitable water values currently range from at least an inch to around an inch and a half. Most unstable capes have increase to above 4000 J/KG. While it is likely that surfaced based storms will develop by early this evening the location remains in question. Various mesoscale models including the NMMM, ARW, and to a lesser extent the HRRR and RAP suggest initiation of a thunderstorm cluster near a Thedford to Brewster segment. Storm would then grow upscale and move southeast given the instability and strong shear aloft. OVerall POPs across the forecast area range from 30 to 40 percent this evening given the model spread. A second concern is the likely development of an MCS now beginning to develop a few thunderstorms over wrn and cntrl ND. These storms should develop into an MCS to propagate southeastward into eastern portions of nctrl and nern NE near 06Z while continuing to move southeast. This is likely to develop additional thunderstorms westward across the central Sandhills overnight. Far southwestern areas should remain outside any of this activity after midnight to remain dry. Lingering showers/storms in the morning in central NE, with a slight chance returning to west and swrn areas in the afternoon. Not expected much focus for storms until the next disturbance move through Wednesday night. Highs to range from 86 to 92. A marginal risk for severe to cover all of wrn NE except the far northeast in general thunderstorm outlook. POPs Wed. night to range from 30-40 percent. .LONG TERM...(Thursday through Tuesday) Issued at 317 PM CDT Tue Aug 6 2019 Daily chances for thunderstorms Thursday through Tuesday as the upper ridge extending into the Rockies flattens out and extends across the Southern Plains and sern U.S by late this weekend. Highs cool to around 80 Thursday and Friday then mid 80s this weekend, then back into the upper 70s to around 80 by monday and Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1221 AM CDT Wed Aug 7 2019 Latest radar imagery shows a cluster of thunderstorms moving through portions of central Nebraska. These storms will continue to track towards the southeast and clear the area over the next few hours. As such, KLBF and KVTN should be in the clear from thunderstorms for the remainder of the night, however, there is still a small end chance a storm could form near KLBF so have left VCSH through 10z. Otherwise expect VFR conditions across the region over the next 24 hours. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Thorne SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Thorne
Hazardous weather outlook, Aug 6, 3:23 PM CDT, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 323 PM CDT Tue Aug 6 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-072030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 323 PM CDT Tue Aug 6 2019 /223 PM MDT Tue Aug 6 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to severe thunderstorms are possible this evening across the Panhandle and northwest Nebraska, possibly affecting the Sandhills and southwest Nebraska. Another area of strong to severe storms are expected to affect north central Nebraska late this evening and overnight. The severe weather hazards in both areas are large hail, damaging winds, locally heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances exist virtually every day through next Monday. A marginal risk of severe weather is in place for Wednesday evening, with large hail and strong winds being the primary threats. Refer to later forecasts regarding severe potential for Thursday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across all of western and north central Nebraska tonight. Reports of hail, wind, and flooding are appreciated. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 6, 11:58 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1158 PM CDT TUE AUG 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL 15 NNE STUART 42.80N 99.03W
08/06/2019 E2.00 INCH HOLT NE PUBLIC
REPORT VIA SOCIAL MEDIA WITH PICTURE.
&&
THORNELocal storm report, Aug 7, 12:03 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1203 AM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM TSTM WND GST ONEILL 42.46N 98.65W
08/07/2019 M58 MPH HOLT NE AWOS
&&
THORNESpecial weather statement, Aug 7, 12:23 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
1223 AM CDT Wed Aug 7 2019
NEZ010-028-029-070600-
Wheeler-Holt-Garfield-
1223 AM CDT Wed Aug 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARFIELD...SOUTHERN
HOLT AND WHEELER COUNTIES...
At 1223 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ewing to 6 miles northeast of
Chambers to Amelia to 19 miles east of Rose. Movement was south at 45
mph.
Wind gusts of 50 to 55 mph and half inch hail are possible with these
storms.
Locations impacted include...
Ewing, Chambers, Bartlett, Amelia, Knievels Corner, Buffalo Flats,
Carson Lake, Sunfish Lake, Cumminsville, Four Corners, Goose Lake
State Wildlife Management Area, Deverre and Gables.
This includes the following highways...
Highway 20 between mile markers 326 and 328.
Highway 281 between mile markers 138 and 173.
LAT...LON 4185 9830 4181 9889 4184 9917 4226 9921
4234 9830 4205 9830 4204 9829
TIME...MOT...LOC 0523Z 357DEG 41KT 4231 9838 4227 9865 4224 9893 4221
9916
TaylorSpecial weather statement, Aug 7, 12:36 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1236 AM CDT Wed Aug 7 2019 NEZ008-009-070600- Brown-Rock- 1236 AM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK AND SOUTHEASTERN BROWN COUNTIES... At 1235 AM CDT, a strong thunderstorm was located 11 miles south of Johnstown, or 12 miles southwest of Ainsworth, moving southeast at 30 mph. Nickel size hail is possible with this storm. Locations impacted include... Rose, Hofeld Lake, Raven, Duff, Jones Lake, Twin Lakes State Wildlife Management Area and Johnsons Corner. This includes Highway 183 between mile markers 150 and 168. LAT...LON 4229 9996 4245 9987 4234 9936 4210 9950 TIME...MOT...LOC 0535Z 292DEG 26KT 4241 10002 Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 9:44 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Aug 6, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 43 min |
| Aug 6, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha | 29 min |
| Aug 6, 11:05 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| Aug 6, 11:45 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 45 min |
| Aug 7, 12:23 AM CDT | Special Weather Statement | LBF | Garfield, Wheeler | 37 min |
| Aug 7, 1:18 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Aug 7, 1:24 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 36 min |
| Aug 7, 1:46 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup, Rock | 44 min |
| Aug 7, 2:21 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 39 min |
| Aug 7, 5:20 PM CDT | Special Weather Statement | LBF | Rock | 40 min |
| Aug 7, 5:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Aug 7, 6:35 PM CDT | Special Weather Statement | LBF | Holt | 40 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.